| Catalog Number |
18976080S |
| Medical Device Problem Code |
Malposition of Device (2616)
| Health Effect - Clinical Codes |
Failure of Implant (1924); Unequal Limb Length (4534)
| Date of Event |
03/13/2024
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Based on the available information the device will not be returned therefore an evaluation of the device cannot be performed.Should additional information become available, it will be provided in a supplemental report.H3 other text : device disposition is unknown.
Event or Problem Description
As reported: "the surgery was performed on 5th mar, but the two proximal lag screws were inserted off the nail.The proximal bone fragment slid 7-8 cm distally, and the femur has shortened.Revision surgery was performed on 13th mar.".
Additional Manufacturer Narrative
The reported event could be confirmed based on details available, only.As per labelling ¿to determine t2 lag screw recon placement prior to incising the skin, use of the one shot device is recommended.The one shot device is made of carbon fiber and works by providing a target to indicate the position of the k-wire on the fluoroscope screen¿¿ furthermore, it is pointed out ¿two aspects regarding the t2 alpha femoral nail / t2 lag screw recon position must be verified with the image intensifier prior to drilling into the femoral head: alignment of the anteversion (lateral view).Depth of nail insertion (anterior view).The inferior t2 lag screw recon should pass through the calcar region in the ap view and should be centered into the femoral head in the ml view.¿ referring to further details provided no pre-operative function check was performed, which is required per ifu.In case of any guidance inaccuracy, it would have been noticed at this time.Further, it was stated that a final position check was performed during surgery ¿yes, but the mistarget was missed.¿ what is not matching given event detail under how was issue noticed ¿after surgery¿.However, no discrepancy in guidance accuracy was reported for the required surgical step of check with the image intensifier.A physical device inspection of the item[s] in question was not possible since nothing was made available for evaluation and also a simulation of pre-functional check in combination with used counterpart was impossible.Thus, a further technical statement could not be given.More detailed information about the complaint event as well as the affected device must be available in order to determine the root cause of the complaint event.Although an exact root cause could not be determined it could not be excluded that the event is rather related to a suboptimal intra-operative handling by the user.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.The file will be closed formally in accordance to our procedures.In case the item and / or substantive information will become available in future the file will be reviewed and reopened.
Event or Problem Description